MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 07028091190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
The customer provided data for a total of 8 patient samples tested for multiple thyroid assays on the cobas 8000 e 801 module.Of these samples, three had erroneous results for the elecsys tsh assay.It was asked, but it is not known if any erroneous results were reported outside of the laboratory.The samples were initially tested on the customer's e 801 analyzer.The samples were provided for investigation, where they were tested on a second e 801 analyzer, a cobas 8000 e 602 module, and a cobas e 411 immunoassay analyzer.The samples were also tested on a centaur analyzer.In addition, the samples were treated with polyethylene glycol (peg) and tested on a roche elecsys analyzer.No adverse events were alleged to have occurred with the patient.The serial number of the e 801 analyzer used at the customer site was asked for, but not provided.The serial number of the e 801 analyzer used for investigation was (b)(4).Tsh reagent lot number 331814, with an expiration date of 31-aug-2019 was used on this analyzer.The serial number of the e 602 analyzer used for investigation was (b)(4).Tsh reagent lot number 328081, with an expiration date of 31-dec-2018 was used on this analyzer.The serial number of the e 411 analyzer used for investigation was (b)(4).Tsh reagent lot number 311038, with an expiration date of 31-oct-2018 was used on this analyzer.The values generated on the roche systems are similar to those generated on the siemens centaur.The differences in results are related to the differences in the overall setups of the assays, the antibodies used, differences in reference materials, and differences in the standardization methodology used.The normal reference ranges used by different assay vendors can equally be different.This relates to the population used and the calculation mode.The investigation was unable to find a definitive root cause.
 
Additional Manufacturer Narrative
A general reagent issue can most likely be excluded.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7818128
Report Number1823260-2018-02873
Device Sequence Number1286685
Product Code JLW
UDI-Device Identifier04015630939831
UDI-Public4015630939831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028091190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1